Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 31, 2021, 3:43 PM PDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 3:43 PM PDT (22:43 UTC)
- Expired
- Jul 31, 2021, 4:15 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
The radar
The Salt Lake City radar (KMTX), 183 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WWUS85 KLKN 312243
SPSLKN
Special Weather Statement
National Weather Service Elko NV
343 PM PDT Sat Jul 31 2021
NVZ031-033-039-312315-
Southeastern Elko County NV-Northern Elko County NV-
South Central Elko County NV-
343 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
415 PM PDT...
At 342 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles northwest of Pequop Summit, moving north at
10 mph.
Pea to dime size hail, moderate to heavy rain, and wind gusts 40 to
50 mph will be possible with this storm.
Locations impacted include...
Wells, Pequop Summit, Oasis, Moor Summit and Hd Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4094 11440 4084 11466 4108 11492 4155 11500
4149 11436
TIME...MOT...LOC 2242Z 170DEG 42KT 4126 11467
$$
91What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:07 PM PDT, 36 minutes earlier.
Area forecast discussion, Jul 31, 3:07 PM PDT, 36 minutes before
Area Forecast Discussion National Weather Service Elko NV 307 PM PDT Sat Jul 31 2021 .SYNOPSIS...Anomalously moist air mass bring showers and thunderstorms. The strongest storms could bring heavy rain that last an hour with 1-2 inches of rain with potential for flash flooding through Sunday evening. Drier weather returns by Tuesday. && .SHORT TERM...Today through Sunday evening. Deep layered moisture continues to be drawn northward over eastern Nevada with a mesolow over the Owyhee desert. Convection is firing over White Pine County and this trend will expand over the northeast NV quadrant with intense rainfall expected from isolated cores. Noted that Mather RAWS has exceeded one-half inch rain /> 0.50/ earlier today, indicative of the moist air mass and relatively high surface humidity. Morning sounding had 1.3 inches of precipitable water, which is near the upper limit for Elko. On Friday, the strongest storms had cloud top temperatures around -65C and similar occurrence is possible again later this afternoon. Heavy rainers will wane after sunset, but some stratiform light rain is possible overnight but isolated lightning may still occur. Mesoscale Precipitation Discussion 686 provides additional details on converging convection bands that may occur late this afternoon/early evening time frame. No changes to the Flash Flood Watch. Upper level disturbance near the SoCal and Baja California coast lifts over Nevada on Sunday. This should enhance upper level divergence during the peak heating hours over northern Nevada. With the air mass showing little day to day change, additional heavy rainers are expected. Monday will be the transition day as the upper level disturbance shifts into Utah, drier westerly flow follows behind it. The air mass turns drier as the day progresses. The best convective potential exist along the eastern Nevada border and the northeast Nevada corner. More sun over the western portion of Nevada means rebounding temperatures and a return to the 90s. .LONG TERM...Monday night through next Saturday. Monday night into Tuesday a ridge of high pressure remains over Nevada, with an offshore low off the northern California coast. Southerly to southwesterly flow may still exist Tuesday, but the monsoonal rich moisture has shifted east of the state and has been replaced with much drier air, which will continue to filter its way into the state nixing the chances of thunderstorms. There is a very slight chance of isolated thunderstorms in parts of extreme northern Nevada, towards the Idaho boarder, in Elko county Wednesday afternoon. The PWAT values of 0.45-0.65" though hint at the storms be dry in nature. As the offshore low gets pulled into a bigger trough in the Pacific Northwest, zonal flow will result. This will continue to feed dry air into the area through the rest of the week. Temperatures look to be generally in the mid 80s to mid 90s, with portions of western Nevada including Humboldt county seeing upper 90s to near 100 on Tuesday and Wednesday. Lows will generally be in the 50s and 60s through next week. && .AVIATION... Numerous showers with thunderstorms will be prevalent this evening, but diminishing after sunset or 03Z. Localized cells and +TSRA will lower VIS and CIGS to MVFR conditions. The possibility of this occurring at KEKO, KBAM, and KELY for a brief time is around 20 percent. TSRA will be a possibility at KWMC and KTPH as well. Heavy rain shafts will obscure higher terrain. Scattered showers will linger through the night and Sunday morning. Similar conditions are expected on Sunday with the potential for heavy rains and lower ceilings/visibility. && .FIRE WEATHER... Thunderstorms will produce wetting rains this afteroon and again Sunday afternoon across much of the region, the possible exception is fire zone 437 where less moisture resides. Lightning may still occur outside of rain shafts that could spark fires, but the high humidity values will limit fire spread. These conditions will persist through Sunday. Drier air spreads west to east Monday, limiting convection potential to eastern Nevada. Wetting rain potential will be significantly reduced. Beyond Monday, dry weather generally prevails except for isolated afternoon storms near the eastern Nevada border. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County- Southwest Elko County-White Pine County. && 88/91/88/88
In the hours before
Special weather statement, Jul 31, 2:48 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Elko NV
248 PM PDT Sat Jul 31 2021
NVZ034-038-039-312230-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
248 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
330 PM PDT...
At 247 PM PDT, Doppler radar was tracking a strong thunderstorm near
Clover Valley, moving north at 30 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Wells, Ruby Valley, Clover Valley, Deeth, Angel Lake, Moor Summit,
Secret Pass and Star Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4067 11471 4070 11497 4063 11521 4111 11536
4116 11503 4116 11468
TIME...MOT...LOC 2147Z 177DEG 24KT 4078 11496
87Special weather statement, Jul 31, 2:56 PM PDT, 47 minutes before
Special Weather Statement
National Weather Service Elko NV
256 PM PDT Sat Jul 31 2021
NVZ034-038-039-312245-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
256 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL
345 PM PDT...
At 254 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms over Lee, Jiggs and south and west moving north at 15
mph.
Half inch hail, moderate to heavy rain, and wind gusts 40 to 50 mph
will be possible with this storm.
Locations impacted include...
Elko, Lamoille, Jiggs, South Fork, Ryndon, Spring Creek, Lee, Adobe
Summit, Lamoille Summit, Lamoille Canyon and Halleck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4063 11521 4046 11541 4027 11556 4030 11579
4095 11589 4111 11536
TIME...MOT...LOC 2154Z 171DEG 16KT 4056 11556
91Special weather statement, Jul 31, 3:08 PM PDT, 35 minutes before
Special Weather Statement
National Weather Service Elko NV
308 PM PDT Sat Jul 31 2021
NVZ031-033-039-312300-
Southeastern Elko County NV-Northern Elko County NV-
South Central Elko County NV-
308 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
400 PM PDT...
At 307 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles west of West Wendover, moving north at 30 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Oasis, Pequop Summit, Silver Zone Pass, and the Elbow Fire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4040 11420 4054 11443 4065 11454 4078 11472
4121 11468 4113 11413
TIME...MOT...LOC 2207Z 154DEG 16KT 4074 11446
87Special weather statement, Jul 31, 3:28 PM PDT, 15 minutes before
Special Weather Statement National Weather Service Elko NV 328 PM PDT Sat Jul 31 2021 NVZ035-312300- White Pine County NV- 328 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHITE PINE COUNTY UNTIL 400 PM PDT... At 327 PM PDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Duckwater, moving northeast at 15 mph. Half inch hail, moderate to heavy rain, and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Pancake Summit and Hamilton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3906 11562 3916 11583 3944 11577 3927 11529 TIME...MOT...LOC 2227Z 214DEG 26KT 3918 11566 91
Special weather statement, Jul 31, 3:30 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Elko NV
330 PM PDT Sat Jul 31 2021
NVZ031-034-038-039-312315-
Southwest Elko County NV-Northern Elko County NV-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
330 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 415 PM
PDT...
At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near
Deeth, moving north at 25 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Deeth, Angel Lake and Star Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4132 11497 4098 11505 4091 11530 4117 11539
4117 11537 4118 11539 4129 11543
TIME...MOT...LOC 2230Z 179DEG 22KT 4105 11520
87Special weather statement, Jul 31, 3:43 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
343 PM PDT Sat Jul 31 2021
NVZ031-033-039-312315-
Southeastern Elko County NV-Northern Elko County NV-
South Central Elko County NV-
343 PM PDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
415 PM PDT...
At 342 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles northwest of Pequop Summit, moving north at
10 mph.
Pea to dime size hail, moderate to heavy rain, and wind gusts 40 to
50 mph will be possible with this storm.
Locations impacted include...
Wells, Pequop Summit, Oasis, Moor Summit and Hd Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4094 11440 4084 11466 4108 11492 4155 11500
4149 11436
TIME...MOT...LOC 2242Z 170DEG 42KT 4126 11467
91The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:16 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 30, 6:11 PM PDT | Areal Flood Advisory | LKN | Elko | 2 hr |
| Jul 30, 6:39 PM PDT | Areal Flood Advisory | LKN | Elko | 48 min |
| Jul 30, 7:08 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 30, 7:25 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:30 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:32 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 31, 12:51 PM PDT | Special Weather Statement | LKN | White Pine | 24 min |
| Jul 31, 12:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 31, 1:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 31, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 1:42 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 31, 1:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 1:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 31, 2:05 PM PDT | Special Weather Statement | LKN | Eureka | 25 min |
| Jul 31, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 31, 2:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 2:18 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Jul 31, 2:21 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 31, 2:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 31, 2:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 31, 2:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 31, 3:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 31, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 51 min |
| Jul 31, 3:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 3:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jul 31, 4:03 PM PDT | Areal Flood Advisory | LKN | Elko | 117 min |
| Jul 31, 4:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Jul 31, 4:14 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
| Jul 31, 4:18 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 4:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.